Nagoya Mathematical Journal
- Nagoya Math. J.
- Volume 219 (2015), 235-268.
Instability of periodic traveling waves for the symmetric regularized long wave equation
We prove the linear and nonlinear instability of periodic traveling wave solutions for a generalized version of the symmetric regularized long wave (SRLW) equation. Using analytic and asymptotic perturbation theory, we establish sufficient conditions for the existence of exponentially growing solutions to the linearized problem and so the linear instability of periodic profiles is obtained. An application of this approach is made to obtain the linear/nonlinear instability of cnoidal wave solutions for the modified SRLW (mSRLW) equation. We also prove the stability of dnoidal wave solutions associated to the equation just mentioned.
Nagoya Math. J., Volume 219 (2015), 235-268.
Received: 28 March 2012
Revised: 30 January 2014
Accepted: 14 August 2014
First available in Project Euclid: 20 October 2015
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Angulo Pava, Jaime; Banquet Brango, Carlos Alberto. Instability of periodic traveling waves for the symmetric regularized long wave equation. Nagoya Math. J. 219 (2015), 235--268. doi:10.1215/00277630-2891870. https://projecteuclid.org/euclid.nmj/1445345521